Friday, May 7, 2010

Lexapro got your tongue?

For the sixth day in a row, I've been sitting here racking my brain for something to say. Although plenty is going on to write about, it's hard to string words together. Not as bad as my dalliance with Elavil and Topamax, where I couldn't articulate a thing, still, the Lexapro is robbing me of creativity and energy.

And the bruxism, while not as bad while on Zoloft, is still troubling me. Yesterday, I woke up with a wicked headache from clenching my jaw. It's hard for facial muscles to relax, even when I actively try to work through this--it's like having lockjaw. It must be really bad when I'm asleep, because I awakened this morning to find I had bit the inside of my cheek during an, obviously, not so peaceful slumber.

Enough with this class of drugs (SSRI). If the cure is worse than the anxiety, well then, I can live without it. I mean, really, how relaxed can one feel going through life feeling all clenched up?

Ugh.





18 comments:

ztoamom said...

You really will get through this. Grieving the loss of your feelings of security in the world takes time.

Empress Bee (of the High Sea) said...

i finally got settled in at 25mg of zoloft and it seems to be just enough to help and not cause problems but i do know what you mean... good luck.

smiles, bee
oxoxoxoxoxoxooo

Ruth said...

I like Effexor!

Rositta said...

Oh Rudee, sadly there are people who just simply don't tolerate drugs and you seem to be one of them. Have you tried Melatonin for sleep. It's what I've been using now for a while and it really works for me. Good luck and happy spinning tomorrow...ciao

Brenda said...

Several years ago I tried just about every one on the market. None of them worked and the side effects were terrible. There was one (Effexor) that seemed to work for a short time. What I finally had to do was yoga and creative visualization, deep breathing, low stress environment. Deep slow breathing and positive thoughts helped the best for me. I think some people can take the meds and some can't. Finding really good Doctors was also a challenge for me. I know they are out there but I didn't have much luck finding any. I hope you feel better real soon Rudee.

Stephanie V said...

I visualize myself doing a tai chi form. It always works for me. I can't comment on any drugs since I've never had to use them.

Rose said...

I'm sorry you're struggling too. Not much advice from me right now, I've been trying to decide if I need to pop back into therapy. My therapist retired, otherwise there's no question I'd go, but not sure if I want to start from ground zero with a new one, ya know? As for my thyroid, I've been on meds for that since I was eighteen (runs in the family) and so I'm tested twice a year. Thanks though.

Gail said...

Lexapro seems to help me but I have lost energy and do not seem to care about a whole lot of anything.

IF I could take a day off, I would see a doctor.

Good luck.

Michaela said...

Hi Babe, sorry to hear about the bad side effects. Settle in there with the Lexapro for a while and give it time to work. I hear there is a 'son of lexapro' available, a new drug which has fewer side effects. I will find out what its name is. Love and hugs, Michaela xxxooo

Devon said...

I'm so sorry. It would be difficult to love what you do and yet know there are dangers lurking.

Hope you are able to find a good balance. Just trust yourself.

Happy Mothers Day!

Cheryl said...

I know my doctor told me that getting through the first 2-3 weeks of the side effects, were the worst, at the beginning of a medication and then your body adjusts. I found that to be true, way back when I took Paxil and then Prozac. I stopped for a long time, but now I am very happy with Effexor. I had no side effects at all. However, everyone is different, and you have to trust your body and your doctor. To be honest, I have not heard good things about Lexapro. Many of my friends have had bad reactions to it too. However, if you find the right one, it is worth it. XXXXX

laurie said...

these things are always trial and error. my mother says you'll have to pry her Lexapro out of her cold, dead hands; she loves it.

my aunt is on something else---and my sister is on something else.....and my dad was on something else.

good luck finding what works for you, dear Rudee.

Anonymous said...

My Dearest Rudee,
I feel so deeply for you because I am the same way. The chemical reaction that takes place in our bodies is so unique. Anything natural or synthetic that is put into our bodies will have a side effect of some type, extreme positive or negative; however, never underestimate the power of the mind/body connection with the relationship of accepting a negative side effect to help achieve an overall goal. I take the topamax which helps the bipolar/anxiety/OCD, but I have to deal with tingling hands,forgetfulness and weight loss. ***But above all I run/jog/pray quite often, the release of endorphins in the body is the best *medication* I have found for anxiety*****combined with the reg. meds......and I have tried them all too.
You are understood, truly, you are......
xoxoxoxoxoxoxoxoxo
Love you, Lois Lane

NCmountainwoman said...

So sorry you are having such difficulty finding the right therapy. There are so many different types of medications that surely there is the right one for you. Best of luck to you as you search by trial and error. Keep the faith...you will find one.

jeannette said...

Ugh, sometimes the "cure" IS worse than the reason to take that pill in the first place -glad I'm not an M.D. -I wouldn't make any money!:)

willowtree said...

Boy do I hear you! I've hardly posted at all since I started on Zoloft (btw, I must be worse than I thought, I take 100mg)

Ruth said...

Hang in there. It will take time !

Finding Pam said...

I take Celexa which is working well for my depression. To counter my RLS, I take Clonazepam and it helps me sleep. If I am stressed out tho, I don't sleep.

I could not do your job because of the stress and working at all hours of the night and the sadness would get to me.

Big HUGS.